Alert archive / Connecticut / Red Flag Warnings in 2007
Red Flag Warning 4, NWS New York, NY
NWS New York, NY issued this red flag warning at May 13, 2007, 3:53 AM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at May 13, 2007, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2007, 3:53 AM EDT (07:53 UTC)
- In effect from
- May 13, 2007, 12:00 PM EDT
- Expired
- May 13, 2007, 3:37 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KOKX 130753 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 353 AM EDT SUN MAY 13 2007 ...RED FLAG WARNING THIS AFTERNOON FOR SOUTHEAST CONNECTICUT... .HIGH PRESSURE BUILDING DOWN FROM CENTRAL CANADA WILL PRODUCE GUSTY NORTH WINDS THIS AFTERNOON. THESE WINDS WILL BE COUPLED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS ACROSS THE WARNED AREA. CTZ007-008-011-012-131600- /O.NEW.KOKX.FW.W.0004.070513T1600Z-070513T2200Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON- 353 AM EDT SUN MAY 13 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. NORTH WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH WILL USHER IN A VERY DRY AIR MASS THIS AFTERNOON. AS TEMPERATURES WARM INTO THE MID 60S ACROSS THE WARNED AREA...RELATIVE HUMIDITIES WILL DROP TO 20 TO 30 PERCENT. THESE CONDITIONS PLUS LOW FUEL MOISTURES DUE TO LACK OF RECENT WETTING RAINS WARRANT THE RED FLAG WARNING FOR SOUTHEAST CONNECTICUT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS81 KOKX 131523 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 1123 AM EDT SUN MAY 13 2007 ...RED FLAG WARNING THIS AFTERNOON FOR SOUTHEAST CONNECTICUT... .HIGH PRESSURE BUILDING DOWN FROM CENTRAL CANADA WILL PRODUCE GUSTY NORTH WINDS THIS AFTERNOON. THESE WINDS WILL BE COUPLED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS ACROSS THE WARNED AREA. CTZ007-008-011-012-132200- /O.CON.KOKX.FW.W.0004.070513T1600Z-070513T2200Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON- 1123 AM EDT SUN MAY 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTH WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH WILL USHER IN A VERY DRY AIR MASS THIS AFTERNOON. AS TEMPERATURES WARM INTO THE MID 60S ACROSS THE WARNED AREA...RELATIVE HUMIDITIES WILL DROP TO 20 TO 30 PERCENT. THESE CONDITIONS PLUS LOW FUEL MOISTURES DUE TO LACK OF RECENT WETTING RAINS WARRANT THE RED FLAG WARNING FOR SOUTHEAST CONNECTICUT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS81 KOKX 131937 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 337 PM EDT SUN MAY 13 2007 CTZ007-008-011-012-132045- /O.CAN.KOKX.FW.W.0004.000000T0000Z-070513T2200Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON- 337 PM EDT SUN MAY 13 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE RED FLAG WARNING. NORTH WINDS OF 10 TO 15 MPH WITH GUSTS OF 15 TO 20 MPH ARE EXPECTED ACROSS SOUTHEAST CONNECTICUT THROUGH THE REST OF THIS AFTERNOON. ALTHOUGH RELATIVE HUMIDITY LEVELS ARE QUITE LOW... WELL BELOW 30 PERCENT...FORECAST WIND GUSTS ARE NOT STRONG ENOUGH TO MEET RED FLAG CRITERIA...AND THEREFORE THE RED FLAG WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at May 13, 2:21 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 13, 2:21 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 221 AM EDT SUN MAY 13 2007 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE AREA TONIGHT BRINGING RAIN TO THE AREA. HIGH PRESSURE WILL BUILD BACK INTO THE REGION TOMORROW AND DOMINATE THROUGH TUESDAY MORNING. A COLD FRONT WILL APPROACH THE REGION TUESDAY AFTERNOON AND CROSS THE AREA TUESDAY NIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DRIER WEATHER IS EXPECTED THURSDAY THROUGH THE END OF THE FORECAST AS HIGH PRESSURE RETURNS. && .NEAR TERM /THROUGH TODAY/... WITH THE SHOWERS MOVING INTO THE WESTERN PORTION OF THE CWA THIS EVENING HAVE ADJUSTED THE PROBABILITIES FOR TIMING AND AREAL COVERAGE...EXPANDING THE AREA OF LIKELY POPS ACROSS MUCH OF THE WESTERN HALF OF THE CWA AND ACROSS LONG ISLAND. WITH RATHER VIGOROUS VORT MAX AND UPPER TROUGH TO MOVE THROUGH MUCH OF THE AREA WILL SEE PRECIPITATION. THIS WILL BE RATHER LIGHT WILL SOME BRIEF HEAVIER SHOWERS POSSIBLE LATE TONIGHT. ALSO WAS AN HOUR OR TWO QUICKER TO END THE PRECIPITATION SUNDAY MORNING AS TROUGH WILL LIKELY BE THROUGH THE AREA BY 13Z. ALSO MADE ADJUSTMENTS TO THE HOURLY TEMPERATURES AND DEWPOINTS. DRY AIR QUICKLY MOVES IN BEHIND THE TROUGH SUNDAY MORNING AS HIGH PRESSURE BUILDS IN FROM THE NORTH. SKIES WILL LIKELY BECOME CLEAR BY LATE MORNING ACROSS THE REGION. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD JUST W OF THE AREA SUN NIGHT. CLEAR SKIES AND LIGHT NORTH WINDS WILL MAKE FOR GOOD RADIATIONAL COOLING. WILL HAVE TO WATCH FOR THE CHANCE OF FROST OVER INLAND SECTIONS AS MIN TEMPS FALL INTO THE MID 30S. FAIR AND DRY CONDITIONS WILL CONTINUE MONDAY AS THE HIGH PASSES SOUTH OF THE AREA. A MAV/MET BLEND FOR HIGHS SEEMED REASONABLE YIELDING TEMPS IN THE UPPER 60S AND LOWER 70S. THE HIGH WILL DRIFT OFFSHORE TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST. WITH THE HIGH OFFSHORE...SOUTHERLY FLOW WILL ALLOW FOR A NICE WARM UP AS HIGH CLIMB INTO THE 80S. THE ONLY EXCEPTION WILL BE ACROSS COASTAL LOCATIONS WHERE TEMPS WILL BE HELD IN THE 70S. A COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY. OPERATIONAL MODEL RUNS SHOWED AT LEAST A LOW PROBABILITY OF PRECIP FOR THE LOCAL AREA LATER TUESDAY. THIS WILL PROBABLY IN THE FORM OF THUNDERSTORMS OUT AHEAD OF FRONT...WITH A MORE WIDESPREAD RAIN EXPECTED WITH THE FRONTAL PASSAGE OVERNIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A COLD FRONT WILL SLIDE THROUGH THE REGION TUESDAY NIGHT AND WILL REMAIN NEAR THE AREA THROUGH WEDNESDAY. THIS WILL ALLOW FOR MOSTLY CLOUDY SKIES AND THE THREAT OF RAIN SHOWERS. ONCE THE FRONT EXITS THE AREA ON WEDNESDAY NIGHT AND THURSDAY...A LARGE AREA OF HIGH PRESSURE TAKES ITS PLACE...PROVIDING FAIR AND DRY CONDITIONS. TEMPERATURES THROUGH THE LONG TERM WILL WILL BE NORMAL WITH HIGHS IN THE UPPER 60S. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... WEAK SFC TROF MOVING THROUGH NYC TERMINALS AS OF 06Z. WINDS HAVE STARTED TO PICK UP TO THE NORTH AT KMGJ AND KPOU...BUT WILL REMAIN LIGHT AND VARIABLE AT NYC METRO AIRPORTS AND POINTS EAST FOR THE NEXT FEW HOURS. NORTHERLY WINDS SHOULD INCREASE TO AROUND 10 KT BETWEEN 09Z AND 10Z. WINDS WILL ALSO BECOME BECOME GUSTY AFTER SUNRISE. HOWEVER...ONLY LOOKING AT GUSTS BETWEEN 19 AND 22 KT TODAY. WINDS WILL QUICKLY SUBSIDE SUNDAY EVENING AS THE CENTER OF THE HIGH BUILDS CLOSER TO THE COAST. RAIN HAS JUST SHIFTED SOUTH OF THE AREA...BUT CIGS BORDERING THE MVFR/IFR FLIGHT CATEGORY HAVE MOVED INTO NYC METRO AIRPORTS. DO NOT SEE THIS HANGING AROUND FOR VERY LONG...ESPECIALLY ONCE THE WINDS PICK UP OUT OF THE NNE BETWEEN 08Z AND 10Z...SO ONLY HAVE IT AS A TEMPO. SEE HINTS OF THESE CIGS MAKING IT TO KISP WITH KFRG REPORTING FEW008 SO HAVE INCLUDED IT THERE AND AT KBDR AS WELL. KSWF AND KGON ARE EXPECTED TO REMAIN VFR. DRIER AIR QUICKLY MOVES IN BEHIND THE TROUGH...AS HIGH PRESSURE BUILDS IN FROM THE NORTH. EXPECT BKN VFR CIGS AFTER 09Z...THEN SKC AFTER 12Z. CIGS AND VSBYS REMAIN UNLIMITED THROUGH 06Z MONDAY. OUTLOOK BEYOND 06Z MON...VFR CONDITIONS EXPECTED THROUGH TUE MORNING. WINDS AND GUSTS WILL QUICKLY SUBSIDE BELOW 10 KTS DURING THE EARLY EVENING SUNDAY. NEXT POTENTIAL FOR MVFR OR LOWER CONDITIONS WOULD OCCUR LATE TUE NIGHT INTO WED MORNING WITH A WARM FRONT AND THEN AGAIN WED AFTERNOON AND EVENING WHEN SHOWERS AND TSTMS COULD AFFECT THE AREA AHEAD OF THE NEXT COLD FRONT. CLOUDS WILL LINGER WED NIGHT AND THU AS UPPER TROUGH WILL HAVE YET TO PASS THROUGH AND THERE COULD BE SOME INSTABILITY SHOWERS AROUND THU AFTERNOON...BUT CONDITIONS SHOULD REMAIN VFR. && .MARINE... SEAS HAVE COME UP A BIT HIGHER THAN FORECAST ON THE OCEAN WATERS AND HAVE INCREASE TO ABOUT 4 FEET THROUGH THE OVERNIGHT AND INTO EARLY SUNDAY MORNING...UNTIL TROUGH MOVES THROUGH AND WINDS SHIFT AROUND TO THE NORTH. ALSO HAVE ADJUSTED THE AREAL COVERAGE OF LIKELY CHANCES FOR SHOWERS THIS EVENING AND OVERNIGHT. OTHERWISE FORECAST IS ON TRACK. CONDITIONS TO REMAIN SUB-SCA INTO EARLY NEXT WEEK...WITH HIGH PRESSURE BUILDING DOWN FROM CANADA THE DOMINATE WEATHER PLAYER. WINDS SHOULD INCREASE AHEAD OF A COLD FRONT ON TUE TO SCA LEVELS (MAINLY WITH GUSTS)...THOUGH THERE IS SOME QUESTION OF EXACTLY HOW MUCH WIND WILL REACH THE SURFACE...ESPECIALLY OF THE OCEAN/SOUND ZONES ZONES GIVEN THE STILL COOL WATER TEMPERATURES (LOWER 50S NEAR 20 NM...MID 50S 5-10 OUT AND SOUND...AND U 50S-A60 NEAR SHORE) RELATIVE TO EXPECTED HIGHS APPROACHING 80. SO FOR NOW HAVE CUT BACK FROM WAVE WATCH SEA GUIDANCE ON TUESDAY. GUSTINESS SHOULD CONTINUE BEHIND THE FRONT INTO WEDNESDAY...ESPECIALLY OVER FAR EASTERN OCEAN ZONE. ALSO...SINCE EXACTLY HOW FAR S FRONT ENDS UP BEING BY WED...WITH A WAVE PROGGED TO BE MOVING EAST ALONG IT...MIGHT END UP WITH STRONGER FLOW OUT OF THE E THAN CURRENT THINKING OF N WINDS 5-15 KT (HIGHEST OCEAN ZONES). HIGH PRESSURE SHOULD BE BUILT IN SUFFICIENTLY BY THU TO HAVE ALL CONDITIONS SUB SCA BY THEN. && .FIRE WEATHER... WILL HAVE TO KEEP AN EYE ON FIRE WX THREAT FOR SUNDAY. RH VALUES WILL FALL TO BELOW 30 PERCENT...HOWEVER IT APPEARS AT THIS TIME THAT WINDS WONT REACH THE 25 MPH CRITERIA AND WE WILL HAVE TO SEE JUST HOW MUCH RAIN FALLS OVERNIGHT. RIGHT NOW...I AM THINKING ANYWHERE BETWEEN A QUARTER OF AN INCH TO HALF AN INCH OF RAIN COULD FALL ACROSS NORTHERN NEW JERSEY...NYC METRO AND LONG ISLAND. WITH CONFIDENCE NOT VERY HIGH...WILL HOLD OFF ON ANY WATCHES FOR NOW. && .HYDROLOGY... RAIN TONIGHT INTO EARLY SUNDAY SHOULD RANGE BETWEEN A TENTH TO A THIRD OF AN INCH WITH THE HIGHEST AMOUNTS ACROSS PORTIONS OF NEW JERSEY...NEW YORK CITY AND LONG ISLAND. RAINFALL AMOUNTS WILL BE LESS ACROSS THE LOWER HUDSON VALLEY AND SOUTHEASTERN CONNECTICUT. THE LACK OF WIDESPREAD SIGNIFICANT RAINFALL WILL ALLOW AREA RIVERS AND STREAMS TO REMAIN STEADY OR SLOWLY FALL THROUGH EARLY NEXT WEEK. NEXT CHANCE OF WIDESPREAD RAIN IS EXPECTED LATE TUESDAY INTO THU WITH SLOW MOVING FRONT. SOME HEAVY RAIN POSSIBLE DURING THIS TIME AS PWAT INCREASES TO NEAR 1.5 INCHES AHEAD OF THE FRONT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 12, 8:54 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 854 PM EDT SAT MAY 12 2007 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>081-131000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 854 PM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:44 AM EDT | Frost Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 28 hr |
Nearby
Red Flag Warnings in Connecticut, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.